Alert archive / Louisiana / Special Weather Statements in 2013
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 9, 2013, 3:01 PM CDT for Iberia Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 3:01 PM CDT (20:01 UTC)
- Expired
- Aug 9, 2013, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
County Iberia Parish, LA
The radar
The Lake Charles radar (KLCH), 142 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750
WWUS84 KLCH 092001
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 PM CDT FRI AUG 9 2013
LAZ044-045-052>054-092045-
LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
301 PM CDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ST.
MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 345 PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NEW IBERIA
TO 7 MILES WEST OF BURNS POINT...MOVING WEST AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ACADIANA REGIONAL AIRPORT...WEEKS ISLAND...COTEAU...AVERY ISLAND...
CYPREMORT POINT AND JEFFERSON ISLAND.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2956 9193 2964 9194 2964 9185 2976 9189
2982 9184 2982 9197 2978 9203 3015 9218
3006 9190 3006 9176 2954 9153 2962 9159
2963 9167 2969 9163 2974 9165 2974 9176
2969 9185 2961 9182 2957 9170 2953 9173
$$
RDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:15 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 9, 1:15 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 115 PM CDT FRI AUG 9 2013 .DISCUSSION... FOR 18Z TAF ISSUANCE. && .AVIATION... GENERALLY VFR EXPECTED THROUGH THE AFTERNOON...HOWEVER...BY 20Z... COULD SEE TAF SITE LFT/ARA WITH SHOWER ACTIVITY FOR A FEW HOURS. THESE SITES COULD BRIEFLY REACH MVFR FOR VISIBILITY. HOWEVER...THINK HEAVIER DOWNPOURS MAINLY FURTHER EAST OF THE AREA...SO ONLY BRIEF MVFR EXPECTED AT THESE TWO SITES. && .UPDATE...RADAR DEPICTING SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER THE NEAR COASTAL WATERS...THEN OVER AND EAST OF THE ATCHAFALAYA BASIN. PRECIPITABLE WATER VALUE PER THE LCH MORNING SOUNDING UP ABOUT ONE HALF INCH FROM THE EARLIER EVENING SOUNDING. WITH THAT SAID...EXPECT CONVECTIVE ACTIVITY TO DEVELOP THIS AFTERNOON DURING MAX HEATING...PARTICULARLY OVER THE ACADIANA AREA...WHERE BEST MOISTURE AND LIFT WILL OCCUR. FORECAST PACKAGE LOOKS EXCELLENT AND NO UPDATE COMING. && MARCOTTE && .PREV DISCUSSION... /ISSUED 654 AM CDT FRI AUG 9 2013/ DISCUSSION... FOR 12Z TAF ISSUANCE. AVIATION... AS STATED EARLIER AN ERLY WAVE LIES ACROSS THE CNTL GULF THIS MORNING...GENERALLY FROM THE BAY OF CAMPECHE TO OFF THE MOUTH OF THE MISSISSIPPI RIVER. REGIONAL 88DS SHOW WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER THE COASTAL WATERS EAST OF MARSH ISLAND ALTHOUGH A BIT OF THIS CONVECTION IS NOTED OVER THE COASTAL ZONES EAST OF WHITE LAKE. EXPECT ALL SITES TO HAVE AT LEAST A SMALL SHOT AT CONVECTION TODAY AS THE WAVE APPROACHES WHILE THE RIDGE ALOFT FURTHER WEAKENS...WITH TEMPOS INSERTED FOR THE AFTERNOON AT KLFT/KARA. OTHERWISE VFR CONDITIONS WILL BE THE RULE THROUGH THE PERIOD. 25 PREV DISCUSSION... /ISSUED 402 AM CDT FRI AUG 9 2013/ DISCUSSION...THE MID TO UPPER RIDGE THAT HAS BEEN ACROSS THE REGION FOR THE PAST FEW DAYS CONTINUES TO WEAKEN THIS MORNING. ALSO THIS MORNING, AN EASTERLY WAVE EXTENDS FROM THE YUCATAN PENINSULA INTO THE NORTH CENTRAL GULF AND IS HEADING WEST. NEAR THE TROUGH SCATTERED SHOWERS AND A FEW OCCASIONAL THUNDERSTORMS ARE MOVING WEST TO NORTHWEST INTO SOUTHEAST LOUISIANA AND THE NEAR SHORE GULF WATERS TO SOUTH OF VERMILION BAY. THE INVERTED TROUGH WILL CONTINUE TO MOVE NORTH AND WEST AS THE RIDGE RETREATS NE AND WEAKENS. THIS WILL LEAD TO AN INCREASE IN MOISTURE AS THE FLOW BECOMES SE AROUND THE EDGE OF THE RIDGE WITH PWAT VALUES CLIMBING TO WELL OVER 2" THROUGH THIS EVENING AND SATURDAY. RAIN CHANCES WILL GRADUALLY INCREASE ACROSS ACADIANA THIS MORNING AND FINALLY INCREASE ACROSS THE EAST TX LAKES AREA SATURDAY MORNING AS THE MOISTURE PLUME GRADUALLY WORKS IN. ANOTHER PLUS TO THE WEAKENING OF THE RIDGE IS LOWER TEMPS... LOCATIONS ACROSS CEN LA AND SE TX MAY STILL WARM INTO THE MID TO UPPER 90S TODAY, HOWEVER DURING SAT AS MOISTURE, CLOUDS, AND RAIN CHANCES INCREASE MAX TEMPS WILL BE REDUCED A FEW DEGREES AND CLOSER TO CLIMO. DURING THE WEEKEND THE INVERTED TROUGH WILL MOVE INTO TX AND MEXICO WHILE AN UPPER LVL LOW MOVES ACROSS THE GULF. THE UPPER LOW WILL BE TO THE SOUTH OF THE CWA, HOWEVER CLOSE ENOUGH TO KEEP POPS AT OF SLIGHTLY ABOVE CLIMO AVERAGES. NEXT WEEK THE SUB TROPICAL RIDGE BECOMES RE-ESTABLISHED, HOWEVER NEAR NORMAL SUMMER CONDITIONS ARE EXPECTED WITH DIURNAL CONVECTION EXPECTED. MARINE...A TROUGH OF LOW PRESSURE WILL TRAVEL EAST TO WEST ACROSS THE REGION TODAY THROUGH THE WEEKEND. THIS WILL INCREASE WINDS, SEAS, AND RAIN CHANCES ACROSS THE COASTAL WATERS THROUGH THE WEEKEND. THE SUB-TROPICAL RIDGE WILL BUILD BACK WEST FROM THE ATLANTIC EARLY NEXT WEEK KEEPING AN ONSHORE FLOW WHILE DECREASING THUNDERSTORM CHANCES. && .PRELIMINARY POINT TEMPS/POPS... KLCH 94 76 93 76 90 / 30 20 50 20 40 KBPT 94 77 92 76 91 / 20 20 50 20 40 KAEX 97 74 95 75 93 / 30 20 40 20 30 KLFT 91 76 93 77 91 / 50 20 50 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 9, 4:10 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 410 AM CDT FRI AUG 9 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 410 AM CDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES CAN BE EXPECTED AGAIN TODAY WITH MAX HEAT INDEX VALUES ACROSS CENTRAL LOUISIANA AND SOUTH EAST TEXAS REACHING INTO THE 102 TO 107 DEGREE RANGE IN THE AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS MUCH OF SOUTH LOUISIANA. OCCASIONAL LIGHTNING STRIKES ARE EXPECTED TO BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-101100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 410 AM CDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS. OCCASIONAL LIGHTNING STRIKES AND WIND GUSTS OF AROUND 30 KNOTS MAY BE POSSIBLE WITH THE STRONGER ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 9, 3:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 PM CDT FRI AUG 9 2013
LAZ044-045-052>054-092045-
LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
301 PM CDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ST.
MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 345 PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NEW IBERIA
TO 7 MILES WEST OF BURNS POINT...MOVING WEST AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ACADIANA REGIONAL AIRPORT...WEEKS ISLAND...COTEAU...AVERY ISLAND...
CYPREMORT POINT AND JEFFERSON ISLAND.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2956 9193 2964 9194 2964 9185 2976 9189
2982 9184 2982 9197 2978 9203 3015 9218
3006 9190 3006 9176 2954 9153 2962 9159
2963 9167 2969 9163 2974 9165 2974 9176
2969 9185 2961 9182 2957 9170 2953 9173
RDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:28 PM CDT | Special Weather Statement | LCH | Lafayette | 62 min |
| Aug 9, 6:22 PM CDT | Special Weather Statement | LCH | Calcasieu | 53 min |
Nearby
Special Weather Statements in Louisiana, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.